Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 59, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 21, 2022, 1:25 AM CDT for Waushara County, Winnebago County, Wisconsin. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2022, 1:25 AM CDT (06:25 UTC)
- Expired
- Sep 21, 2022, 2:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 80 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 1:30 AM CDT | HAIL 1.25 | 1 Ssw Poy Sippi, WI | HALF DOLLAR SIZED HAIL LASTING APPROXIMATELY 3 MINUTES. |
| Sep 21, 1:30 AM CDT | HAIL 1.88 | 3 Sw Poy Sippi, WI | MOST HAILSTONES AROUND 1 INCH TO 1 AND A QUARTER INCH. ONE HAILSTONE WAS 1 AND SEVEN EIGHTHS INCHES LONG. |
| Sep 21, 1:35 AM CDT | HAIL 1.25 | 2 Sse Pine River, WI | REPORT FROM MPING. HALF DOLLAR SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
252 WUUS53 KGRB 210625 SVRGRB WIC137-139-210700- /O.NEW.KGRB.SV.W.0059.220921T0625Z-220921T0700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Green Bay WI 125 AM CDT Wed Sep 21 2022 The National Weather Service in Green Bay has issued a * Severe Thunderstorm Warning for... Western Winnebago County in east central Wisconsin... Eastern Waushara County in central Wisconsin... * Until 200 AM CDT. * At 125 AM CDT, a severe thunderstorm was located near Napowan Scout Camp, or 11 miles east of Wautoma, moving east at 40 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Lake Poygan around 140 AM CDT. Other locations in the path of this severe thunderstorm include Oshkosh. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4403 8920 4421 8918 4421 8852 4394 8855 TIME...MOT...LOC 0625Z 275DEG 36KT 4411 8908 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.25 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Kurimski
3 follow-up statements
796 WWUS53 KGRB 210635 SVSGRB Severe Weather Statement National Weather Service Green Bay WI 135 AM CDT Wed Sep 21 2022 WIC137-139-210700- /O.CON.KGRB.SV.W.0059.000000T0000Z-220921T0700Z/ Winnebago WI-Waushara WI- 135 AM CDT Wed Sep 21 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR WESTERN WINNEBAGO AND EASTERN WAUSHARA COUNTIES... At 135 AM CDT, a severe thunderstorm was located near Lake Poygan, or 9 miles north of Berlin, moving east at 45 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Oshkosh. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4401 8909 4421 8905 4421 8852 4394 8855 TIME...MOT...LOC 0635Z 274DEG 38KT 4410 8890 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.25 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Kurimski
165
WWUS53 KGRB 210646
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
146 AM CDT Wed Sep 21 2022
WIC137-210656-
/O.CAN.KGRB.SV.W.0059.000000T0000Z-220921T0700Z/
Waushara WI-
146 AM CDT Wed Sep 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAUSHARA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the Severe Thunderstorm Warning has been
cancelled.
LAT...LON 4399 8888 4421 8888 4421 8852 4394 8855
TIME...MOT...LOC 0646Z 274DEG 38KT 4409 8873
$$
WIC139-210700-
/O.CON.KGRB.SV.W.0059.000000T0000Z-220921T0700Z/
Winnebago WI-
146 AM CDT Wed Sep 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR CENTRAL WINNEBAGO COUNTY...
At 146 AM CDT, a severe thunderstorm was located 8 miles southeast of
Lake Poygan, or 9 miles northwest of Oshkosh, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Oshkosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4399 8888 4421 8888 4421 8852 4394 8855
TIME...MOT...LOC 0646Z 274DEG 38KT 4409 8873
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Kurimski412
WWUS53 KGRB 210655
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
155 AM CDT Wed Sep 21 2022
WIC139-210704-
/O.EXP.KGRB.SV.W.0059.000000T0000Z-220921T0700Z/
Winnebago WI-
155 AM CDT Wed Sep 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WINNEBAGO COUNTY WILL
EXPIRE AT 200 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the Severe Thunderstorm Warning will be allowed to
expire. However small hail and heavy rain are still possible with
this thunderstorm.
LAT...LON 4399 8888 4421 8888 4421 8852 4394 8855
TIME...MOT...LOC 0654Z 275DEG 36KT 4409 8867
$$
KurimskiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 10:56 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 20, 10:56 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1056 PM CDT Tue Sep 20 2022 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Wednesday Issued at 305 PM CDT Tue Sep 20 2022 The atmosphere was relatively stable across the region this afternoon after the convection from this morning exited the area. The models continue to offer differing solutions as to the amount of convection that forms ahead of the cold front approaching from northern Minnesota. Moderate shear, and inverted V sounding, and low wet bulb zero heights could support isolated severe storms with large hail and strong winds if they do materialize. Lows tonight will remain a few degrees above normal. The front will exit the area tomorrow morning, with cooler and less humid air arriving during the day. The much cooler air from Canada will be slow to arrive, so high temperatures will still be a few degrees above normal. There could be a few sprinkles in the afternoon in Vilas county. .LONG TERM...Wednesday Night Through Tuesday Issued at 305 PM CDT Tue Sep 20 2022 Models indicate a progressive flow across the northern tier of states as a pair of strong shortwave troughs to impact the Great Lakes region. The first trough to already be impacting northeast WI at the start of the period and help to usher a taste of Autumn. The second trough arrives this weekend with additional precipitation chances. Temperatures to be at or below normal through the extended period. Wednesday night and Thursday... Cyclonic flow to exist over the western Great Lakes region Wednesday night as the strong mid-level shortwave trough shifts toward the eastern Great Lakes. CAA continues through the night and as 8H temperatures drop to between -2 to -4C over western Lake Superior, expect to see lake effect clouds and a chance for lake effect showers to develop. Delta-T values reach the upper teens, thus have continued the chance pop for north-central WI. Otherwise, mostly clear to partly cloudy skies are forecast for the rest of northeast WI Wednesday night with min temperatures around 40 degrees north, lower to middle 40s south and upper 40s near Lake MI. A few showers or sprinkles are possible into Thursday morning, however as an area of high pressure builds into WI from the Upper MS Valley, anticipate dry conditions for most locations with increasing sunshine. Somewhat blustery conditions expected Thursday morning, especially over eastern WI but winds should start to relax in the afternoon with the approach of the high pressure. Cooler conditions to prevail (definitely more fall-like) as max temperatures only reach the middle 50s far north, around 60 degrees south. Thursday night and Friday... The high pressure will move east and reside over the Great Lakes Thursday night. Models show a very dry air mass overhead and with expected light winds and a cool air mass aloft, it appears that the first frost/freeze headlines will be needed over northern and parts of central WI. Min temperatures to range from the upper 20s to around 30 degrees north, to the lower 40s near Lake MI. As the high pressure shifts east on Friday, a return flow develops over WI. Meanwhile, the next mid-level shortwave trough is forecast to sweep into the northern Plains. Look for clouds to be on the increase Friday afternoon with the leading edge of showers to approach central WI late in the day. Max temperatures to mainly be in the 60-65 degree range. Friday night and Saturday... Rain chances to overspread the rest of northeast WI Friday night as the shortwave trough reaches the western Great Lakes. These rain chances should continue into Saturday, but to a less extent as a weak cold front pushes through the area. Max temperatures on Saturday to be in the lower to middle 60s north, middle to upper 60s south. Saturday night and Sunday... Additional shortwave energy is forecast to dig into the shortwave trough Saturday night with sufficient mid-level forcing to bring another chance of showers to all of northeast WI. Even though this shortwave energy departs on Sunday, we still have a cyclonic flow over WI and with daytime heating, cannot rule out additional showers chances along with a slight chance of thunderstorms. Max temperatures on Tuesday to range from the upper 50s to around 60 degrees north, mainly middle 60s south. Sunday night and Monday... Precipitation chances should gradually diminish Sunday night as the cyclonic flow weakens and we lose the daytime heating. For the most part, Monday is looking dry over most of the forecast area. However, a northwest flow into the region could bring a stray shower or two to northern WI as more shortwaves move southeast into the mean trough located over the northeast CONUS. Under mainly partly sunny skies, max temperatures on Monday to be in the upper 50s to lower 60s. Monday night and Tuesday... High pressure to then move into the Great Lakes for Monday night into Tuesday, providing for dry conditions and a slight bump up in temperatures. Look for readings to be in the upper 50s to lower 60s. && .AVIATION...for 06Z TAF Issuance Issued at 1056 PM CDT Tue Sep 20 2022 Scattered showers and thunderstorms ahead of an approaching cold front are expected to sweep through the area during the overnight hours. The models that currently have a handle on the activity sweep it through central and north-central Wisconsin around midnight, then across east-central Wisconsin during the very early morning hours on Wednesday. Although the models do weaken the storms below severe levels, they do hold most of the activity together; therefore, will track the showers and thunderstorms through the area per the CAMs models that currently have a good handle on the current activity. The convection could lower conditions to MVFR/IFR at times as it passes through the area. The cold front will exit eastern Wisconsin by daybreak Wednesday, with VFR ceilings and northwest surface winds gusting to 25 knots during the daytime hours. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.....RDM LONG TERM......Kallas AVIATION.......Kurimski
Hazardous weather outlook, Sep 20, 8:51 AM CDT, 16 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 851 AM CDT Tue Sep 20 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211400- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 851 AM CDT Tue Sep 20 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible tonight as a cold front moves across Wisconsin. There is a slight risk of severe thunderstorms with large hail and damaging winds in north central Wisconsin this evening, with a decreasing threat of severe weather as the storms move south and east. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Frost is possible across north-central Wisconsin Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed in north central Wisconsin this evening. LMZ521-522-541>543-211400- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 851 AM CDT Tue Sep 20 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms after midnight tonight. Widespread severe weather is not anticipated, though the stronger storms could produce hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Conditions hazardous to small craft are possible Wednesday into Thursday due to gusty northwest winds. RDM
In the hours before
Special weather statement, Sep 20, 11:02 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1102 PM CDT Tue Sep 20 2022
WIZ030-035-210500-
Wood WI-Marathon WI-
1102 PM CDT Tue Sep 20 2022
...Strong thunderstorms will impact portions of Wood and southwestern
Marathon Counties through MIDNIGHT CDT...
At 1101 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Loyal to near Black River Falls. Movement
was east at 45 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Spencer around 1110 PM CDT.
Marshfield around 1115 PM CDT.
Other locations in the path of these storms include Babcock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4485 9032 4485 8967 4468 8968 4468 8985
4451 8984 4451 8973 4425 8972 4425 9032
TIME...MOT...LOC 0401Z 277DEG 40KT 4473 9043 4433 9076
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
KurimskiSpecial weather statement, Sep 20, 11:39 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1139 PM CDT Tue Sep 20 2022
WIZ030-035-036-210545-
Wood WI-Marathon WI-Portage WI-
1139 PM CDT Tue Sep 20 2022
...Strong thunderstorms will impact portions of Wood, Portage and
southern Marathon Counties through 1245 AM CDT...
At 1139 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Mosinee to 12 miles northeast
of Millston. Movement was east at 40 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Mosinee around 1155 PM CDT.
Other locations in the path of these storms include Babcock and
Bevent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4467 9032 4485 9019 4487 8922 4481 8922
4425 8934 4424 8955 4425 9032
TIME...MOT...LOC 0439Z 275DEG 36KT 4474 8990 4427 9041
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
KurimskiSpecial weather statement, Sep 21, 12:20 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1220 AM CDT Wed Sep 21 2022
WIZ045-210600-
Waushara WI-
1220 AM CDT Wed Sep 21 2022
...Strong thunderstorms will impact portions of western Waushara
County through 100 AM CDT...
At 1220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Lake Wazeecha to near New
Rome. Movement was east at 40 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Plainfield around 1250 AM CDT.
Wautoma around 100 AM CDT.
Other locations impacted by these storms include Coloma, Silver Lake,
Wild Rose, Hancock, Mount Morris and Richford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4405 8960 4424 8960 4424 8920 4398 8916
4398 8930
TIME...MOT...LOC 0520Z 279DEG 35KT 4430 8984 4419 8990
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
KurimskiSpecial weather statement, Sep 21, 12:35 AM CDT, 50 minutes before
Special Weather Statement National Weather Service Green Bay WI 1235 AM CDT Wed Sep 21 2022 WIZ031-036>038-210615- Waupaca WI-Shawano WI-Outagamie WI-Portage WI- 1235 AM CDT Wed Sep 21 2022 ...Strong thunderstorms will impact portions of east central Portage, Waupaca, western Outagamie and Shawano Counties through 115 AM CDT... At 1234 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles south of Wittenberg to 6 miles northeast of Amherst. Movement was east at 40 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Clintonville, New London, Embarrass and Navarino Wildlife Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with these storms and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4471 8826 4427 8845 4447 8930 4477 8917 TIME...MOT...LOC 0534Z 281DEG 35KT 4470 8915 4453 8922 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Kurimski
Special weather statement, Sep 21, 1:02 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Green Bay WI
102 AM CDT Wed Sep 21 2022
WIZ036-037-045-210645-
Waupaca WI-Waushara WI-Portage WI-
102 AM CDT Wed Sep 21 2022
...Strong thunderstorms will impact portions of southeastern Portage,
Waushara and southwestern Waupaca Counties through 145 AM CDT...
At 101 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plainfield to 8 miles northwest of
Wautoma. Movement was east at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Wautoma around 115 AM CDT.
Other locations in the path of these storms include Napowan Scout
Camp, Redgranite and Fremont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4407 8956 4429 8940 4430 8887 4424 8887
4424 8889 4398 8889
TIME...MOT...LOC 0601Z 274DEG 34KT 4422 8939 4413 8945
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:58 PM CDT | Small Craft Advisory | GRB | 46 hr | |
| Sep 20, 11:02 PM CDT | Special Weather Statement | GRB | Wood | 58 min |
| Sep 20, 11:39 PM CDT | Special Weather Statement | GRB | Portage, Wood | 66 min |
| Sep 21, 12:04 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 41 min |
| Sep 21, 12:20 AM CDT | Special Weather Statement | GRB | Waushara | 40 min |
| Sep 21, 12:35 AM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 40 min |
| Sep 21, 1:02 AM CDT | Special Weather Statement | GRB | Waushara | 43 min |
| Sep 21, 2:01 AM CDT | Special Weather Statement | GRB | Calumet | 44 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.